Alert archive / California / Coastal Flood Statements in 2011

Coastal Flood Statement 9, NWS Los Angeles, CA

May 27, 2011

NWS Los Angeles, CA issued this coastal flood statement at May 27, 2011, 9:53 AM PDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
May 27, 2011, 9:53 AM PDT (16:53 UTC)
Expired
May 29, 2011, 3:31 AM PDT
In force
42 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WHUS46 KLOX 271653
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
953 AM PDT FRI MAY 27 2011

...POTENTIALLY HAZARDOUS SURF AND VERY STRONG RIP CURRENTS ARE
EXPECTED THROUGH SUNDAY...

.GALE FORCE WINDS AND POTENTIALLY HAZARDOUS SURF WILL EXIST AT
TIMES NEAR SHORE THROUGH SUNDAY. THE HAZARDOUS SURF WILL GENERATE
VERY STRONG RIP CURRENTS THAT WILL EXIST ALONG EXPOSED WEST FACING
SHORES TODAY THROUGH SUNDAY. A WEST WIND SWELL WILL BUILD IN THE
INNER WATERS EACH AFTERNOON THROUGH SUNDAY. THE LARGEST SWELLS ARE
EXPECTED TO BUILD TO 9 TO 12 FEET AND OCCUR SUNDAY AFTERNOON. HIGH
SURF CONDITIONS MAY EXIST FROM VENTURA HARBOR TO POINT DUME AND
POSSIBLY SANTA MONICA SOUTH BAY SATURDAY AFTERNOON AND ESPECIALLY
SUNDAY AFTERNOON.

CAZ040-280500-
/O.NEW.KLOX.CF.S.0009.110527T1653Z-110530T0000Z/
VENTURA COUNTY COAST-
953 AM PDT FRI MAY 27 2011

VERY STRONG RIPS CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED
WEST FACING SHORES. THE POTENTIALLY DANGEROUS OCEAN CONDITIONS WILL
LIKELY PERSIST AT TIMES THROUGH SUNDAY EVENING. THE HIGHEST SURF
IS EXPECTED TO OCCUR IN THE VICINITY OF VENTURA AND CHANNEL
ISLANDS HARBORS THIS AFTERNOON...SATURDAY AFTERNOON AND AGAIN
SUNDAY AFTERNOON. THE TIDE WILL RANGE FROM...AROUND 3 FEET...AT 7
AM PST TO AROUND 1 FOOT AT 1 PM PST THIS AFTERNOON...TO NEAR 5
FEET AT 7 PM PST THIS EVENING. SIMILAR TIDE HEIGHTS AND TIME
CHANGES ARE EXPECTED SATURDAY THROUGH SUNDAY.

$$

CAZ041-280500-
/O.NEW.KLOX.CF.S.0009.110527T1653Z-110530T0000Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
953 AM PDT FRI MAY 27 2011

VERY STRONG RIPS CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED
WEST FACING SHORES. THE POTENTIALLY DANGEROUS OCEAN CONDITIONS
WILL LIKELY PERSIST AT TIMES THROUGH SUNDAY EVENING. THE HIGHEST
SURF IS EXPECTED TO OCCUR IN THE VICINITY OF POINT DUME AND THE
SANTA MONICA SOUTH BAY SATURDAY AFTERNOON AND AGAIN SUNDAY
AFTERNOON. THE TIDE WILL RANGE FROM...AROUND 3 FEET...AT 7 AM PST
TO...AROUND 1 FOOT...AT 1 PM PST THIS AFTERNOON...TO...NEAR 5
FEET...AT 7 PM PST THIS EVENING. SIMILAR TIDE HEIGHTS AND TIME
CHANGES ARE EXPECTED SATURDAY THROUGH SUNDAY.

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
4 follow-up statements
859 
WHUS46 KLOX 280446
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
946 PM PDT FRI MAY 27 2011

...POTENTIALLY HAZARDOUS SURF AND VERY STRONG RIP CURRENTS ARE
EXPECTED SATURDAY THROUGH SUNDAY...

.GALE FORCE WINDS AND POTENTIALLY HAZARDOUS SURF WILL AFFECT MOST 
BEACHES OF VENTURA AND LOS ANGELES COUNTIES AT TIMES SATURDAY
THROUGH SUNDAY. THE LARGEST SEAS ACROSS THE INNER COASTAL WATERS
ARE EXPECTED LATE SATURDAY THROUGH SUNDAY...WHEN SEAS WILL AVERAGE
8 TO 10 FEET.

HIGH SURF CONDITIONS MAY OCCUR ON WEST FACING BEACHES OF VENTURA
AND LOS ANGELES COUNTIES SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON. THE HAZARDOUS SURF WILL GENERATE VERY STRONG RIP
CURRENTS AT THE BEACHES THROUGH SUNDAY.

CAZ040-281500-
/O.CON.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/
VENTURA COUNTY COAST-
946 PM PDT FRI MAY 27 2011

VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED
WEST FACING SHORES. THE POTENTIALLY DANGEROUS OCEAN CONDITIONS
WILL LIKELY PERSIST AT TIMES SATURDAY THROUGH SUNDAY EVENING. THE
HIGHEST SURF IS EXPECTED TO OCCUR IN THE VICINITY OF VENTURA
HARBOR AND CHANNEL ISLANDS HARBOR SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON.


$$

CAZ041-281500-
/O.CON.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
946 PM PDT FRI MAY 27 2011

VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED
WEST FACING SHORES. THE POTENTIALLY DANGEROUS OCEAN CONDITIONS
WILL LIKELY PERSIST AT TIMES SATURDAY THROUGH SUNDAY EVENING. THE
HIGHEST SURF IS EXPECTED TO OCCUR ON EXPOSED WEST FACING BEACHES
SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON.

$$

DB

HTTP://WWW.WEATHER.GOV/LOSANGELES
992 
WHUS46 KLOX 281451
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
751 AM PDT SAT MAY 28 2011

...POTENTIALLY HAZARDOUS SURF AND VERY STRONG RIP CURRENTS ARE
EXPECTED THROUGH SUNDAY...

.GALE FORCE WINDS AND POTENTIALLY HAZARDOUS SURF WILL EXIST AT
TIMES NEAR SHORE THROUGH SUNDAY. THE HAZARDOUS SURF WILL GENERATE
VERY STRONG RIP CURRENTS THAT WILL EXIST ALONG EXPOSED WEST FACING
SHORES TODAY THROUGH SUNDAY. A WEST WIND SWELL WILL BUILD IN THE
INNER WATERS EACH AFTERNOON THROUGH SUNDAY. THE LARGEST WIND SWELLS
ARE EXPECTED TO BUILD TO 9 TO 12 FEET AND OCCUR SUNDAY AFTERNOON.
HIGH SURF CONDITIONS MAY EXIST FROM VENTURA HARBOR TO POINT DUME
AND POSSIBLY SANTA MONICA SOUTH BAY THIS AFTERNOON AND ESPECIALLY
SUNDAY AFTERNOON.

CAZ040-290300-
/O.CON.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/
VENTURA COUNTY COAST-
751 AM PDT SAT MAY 28 2011

VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED
WEST FACING SHORES. THE HIGHEST SURF IS EXPECTED TO OCCUR SUNDAY
AFTERNOON BUT POTENTIALLY DANGEROUS OCEAN CONDITIONS WILL LIKELY
EXIST AT TIMES TODAY THROUGH SUNDAY EVENING. THE HIGHEST SURF IS
EXPECTED TO OCCUR IN THE VICINITY OF VENTURA HARBOR AND CHANNEL
ISLANDS HARBOR. THE TIDE WILL RANGE FROM AROUND 3 FEET...AT 8 AM
PST...TO NEAR 2 FEET AT 1 PM PST...TO AROUND 5 FEET AT 730 PM PST
THIS EVENING. SIMILAR TIDE HEIGHTS AND TIME CHANGES ARE EXPECTED
SUNDAY.

$$

CAZ041-290300-
/O.CON.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
751 AM PDT SAT MAY 28 2011

VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED
WEST FACING SHORES. THE HIGHEST SURF IS EXPECTED TO OCCUR SUNDAY
AFTERNOON BUT POTENTIALLY DANGEROUS OCEAN CONDITIONS WILL LIKELY
EXIST AT TIMES TODAY THROUGH SUNDAY EVENING. THE HIGHEST SURF IS
EXPECTED TO OCCUR IN THE VICINITY OF POINT DUME AND THE SANTA
MONICA SOUTH BAY. THE TIDE WILL RANGE FROM AROUND 3 FEET...AT 8 AM
PST...TO NEAR 2 FEET AT 1 PM PST...TO AROUND 5 FEET AT 730 PM PST
THIS EVENING. SIMILAR TIDE HEIGHTS AND TIME CHANGES ARE EXPECTED
SUNDAY.

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
896 
WHUS46 KLOX 290246
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
746 PM PDT SAT MAY 28 2011

...POTENTIALLY HAZARDOUS SURF AND VERY STRONG RIP CURRENTS ARE
EXPECTED THROUGH SUNDAY...

.GALE FORCE WINDS AND POTENTIALLY HAZARDOUS SURF WILL EXIST AT
TIMES NEAR SHORE THROUGH SUNDAY. THE HAZARDOUS SURF WILL GENERATE
VERY STRONG RIP CURRENTS THAT WILL EXIST ALONG EXPOSED WEST
FACING SHORES TONIGHT THROUGH SUNDAY. A WEST WIND SWELL WILL CONTINUE
TO BUILD ACROSS THE INNER WATERS...PEAKING AT 9 TO 12 FEET ON SUNDAY
AFTERNOON. HIGH SURF CONDITIONS MAY EXIST ACROSS WEST FACING BEACHES
FROM VENTURA HARBOR TO PALOS VERDES.

CAZ040-291100-
/O.CON.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/
VENTURA COUNTY COAST-
746 PM PDT SAT MAY 28 2011

VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED
WEST FACING SHORES. BREAKERS OF 5 TO 7 FEET WILL BE COMMON ACROSS
WEST FACING BEACHES THROUGH SUNDAY...WITH MAXIMUM SETS TO 8 FEET.
THE HIGHEST SURF IS EXPECTED TO OCCUR IN THE VICINITY OF VENTURA
HARBOR AND CHANNEL ISLANDS HARBOR. 

$$

CAZ041-291100-
/O.CON.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
746 PM PDT SAT MAY 28 2011

VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED
WEST FACING SHORES. BREAKERS OF 5 TO 7 FEET WILL BE COMMON ACROSS
WEST FACING BEACHES THROUGH SUNDAY...WITH MAXIMUM SETS TO 8 FEET.

$$

GOMBERG
HTTP://WWW.WEATHER.GOV/LOSANGELES
589 
WHUS46 KLOX 291031
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
331 AM PDT SUN MAY 29 2011

CAZ040-292245-
/O.CAN.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/
/O.NEW.KLOX.SU.Y.0012.110529T1031Z-110530T1600Z/
VENTURA COUNTY COAST-
331 AM PDT SUN MAY 29 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT MONDAY. 

* SURF: SURF WILL RANGE FROM 6 TO 8 FEET...MAINLY ON WEST FACING
  BEACHES.

* TIMING: THE SURF WILL INCREASE THROUGH THE MORNING AND SUBSIDE
  ON MONDAY MORNING.

* IMPACTS: STRONG RIP CURRENTS AND HIGH SURF WILL MAKE OCEAN
  ACTIVITIES POTENTIALLY DANGEROUS FOR ANYONE.

VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED
WEST FACING SHORES. THE HIGHEST SURF IS EXPECTED TO OCCUR IN THE
VICINITY OF VENTURA HARBOR AND CHANNEL ISLANDS HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ041-292245-
/O.CAN.KLOX.CF.S.0009.000000T0000Z-110530T0000Z/
/O.NEW.KLOX.SU.Y.0012.110529T1031Z-110530T1600Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
331 AM PDT SUN MAY 29 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT MONDAY. 

* SURF: SURF WILL RANGE FROM 6 TO 8 FEET...MAINLY ON WEST FACING
  BEACHES.

* TIMING: THE SURF WILL INCREASE THROUGH THE MORNING AND SUBSIDE
  ON MONDAY MORNING.

* IMPACTS: STRONG RIP CURRENTS AND HIGH SURF WILL MAKE OCEAN  
  ACTIVITIES POTENTIALLY DANGEROUS FOR ANYONE.

VERY STRONG RIP CURRENTS WILL EXIST AS SURF BUILDS ALONG EXPOSED
WEST FACING SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ087-292245-
/O.NEW.KLOX.SU.Y.0012.110529T1031Z-110530T1600Z/
CATALINA ISLAND-
331 AM PDT SUN MAY 29 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT MONDAY. 

* SURF: SURF WILL RANGE FROM 6 TO 8 FEET...ON WEST SIDE OF THE ISLAND.

* TIMING: THE SURF WILL INCREASE THROUGH THE MORNING AND SUBSIDE
  ON MONDAY MORNING.

* IMPACTS: STRONG RIP CURRENTS AND HIGH SURF WILL MAKE OCEAN  
  ACTIVITIES POTENTIALLY DANGEROUS FOR ANYONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this coastal flood statement went out at May 27, 9:30 AM PDT, 23 minutes earlier.

Area forecast discussion, May 27, 9:30 AM PDT, 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 AM PDT FRI MAY 27 2011

.SYNOPSIS...

GUSTY NORTHWESTERLY WINDS WILL PERSIST THROUGH SUNDAY...WITH A
COOLING TREND. FOR MONDAY AND TUESDAY WEAK HIGH PRESSURE WILL
BUILD OVER THE AREA...BRINGING CLEAR SKIES AND WARMER TEMPERATURES.
FOR WEDNESDAY AND THURSDAY...STRONG LOW PRESSURE WILL DEVELOP OFF
THE PACIFIC NORTHWEST COAST...BRINGING COOLER CONDITIONS TO
SOUTHWESTERN CALIFORNIA.

&&

.SHORT TERM (TODAY-SUN)...GUSTY WINDS STILL THE STORY OF THE DAY,
AND LIKELY THROUGH THE WEEKEND AS WELL. WINDS WILL BE STRONGEST
ALONG THE CENTRAL COAST, SRN SBA COUNTY (BELOW PASSES AND CANYONS),
I5 CORRIDOR, AND THE ANTELOPE VALLEY. PRETTY MUCH THE SAME AS THU.
THE DIFFERENCE TODAY IS WE SHOULD SEE STRONGER WINDS HITTING THE
VENTURA AND LA COUNTY COASTAL AREAS WITH GUSTS APPROACHING 30 IN THE
AFTERNOON. SOME OF THE NORTHERLY WINDS THROUGH THE I5 CORRIDOR WILL
FILTER DOWN INTO THE VALLEYS, ESPECIALLY TONIGHT AND EARLY SATURDAY,
HOWEVER NOT EXPECTING ADVISORY LEVEL WINDS AND THE ADVISORY WAS
CANCELLED. MAY SEE SOME GUSTS INTO THE 30S TONIGHT, ESPECIALLY AFTER
10 PM AND ESPECIALLY IN THE SM MTNS.

ASIDE FROM THE WIND A PRETTY NICE DAY TODAY WITH HIGHS IN THE UPPER
60S AND 70S COASTAL AREAS AND LOW TO MID 80S IN THE VALLEYS.
PROBABLY THE WARMEST WE'LL SEE IN A WHILE. A COOLING TREND WILL
BEGIN SATURDAY THEN REALLY KICK INTO GEAR SUNDAY AS A COLD UPPER LOW
DROPS SOUTH ALONG THE WEST COAST. THE LAST COUPLE MODEL RUNS HAVE
TRENDED A LITTLE FURTHER NORTH AND EAST WITH THE TROF. AS WAS
DISCUSSED YESTERDAY EVEN A SLIGHT ADJUSTMENT ONE WAY OR THE OTHER
COULD BE ENOUGH TO MAKE THE DIFFERENCE BETWEEN A VERY CLOUDY PERHAPS
DRIZZLY DAY SUNDAY AND A SUNNY, THOUGH STILL COOL DAY. WITH A
FURTHER NORTH AND EAST TRAJECTORY THERE WILL BE BETTER NORTHERLY
FLOW AND SUBSIDENCE PUSHING THROUGH VENTURA AND LA COUNTIES AND LESS
IN THE WAY OF SOUTHERLY UPSLOPE FLOW. THIS WILL MAKE IT MUCH MORE
DIFFICULT FOR LOW CLOUDS TO DEVELOP. SO GIVEN THE CURRENT MODEL
CONSENSUS I SUPPORT THIS CHANGE TO THE FORECAST AND WILL LIKELY
LEAVE IT LARGELY IN TACT WITH THE AFTERNOON UPDATE, THOUGH IT WON'T
TAKE MUCH CHANGE IN THE PATTERN TO RESULT IN A CLOUDIER AND EVEN
COOLER DAY.

STILL PRETTY WINDY AT TIMES THROUGH THE WEEKEND IN THE SAME AREAS
AND ADVISORIES MAY EVENTUALLY NEED TO BE EXTENDED TO INCLUDE SUNDAY.
IN FACT, NORTHERLY FLOW INCREASES SUNDAY NIGHT AS THE TROF PASSES
EAST AND THAT MAY BE THE BEST CHANCE FOR ADVISORY LEVEL WINDS TO
MAKE IT INTO THE LOWER VALLEYS AND SM MTNS.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (MON-THU)...FOR THE EXTENDED...THE MODELS START OUT IN
GOOD AGREEMENT ON MONDAY...THEN GRADUALLY DIVERGE THROUGH THE WEEK.
ON MONDAY...A WEAK UPPER RIDGE WILL BUILD OVER THE AREA AS SUNDAY'S
LOW MOVES EASTWARD. THIS WILL PRODUCE NICE CLEAR SKIES ON MONDAY
ALONG WITH A NICE WARMUP ACROSS THE AREA. ON TUESDAY...H5 HEIGHTS
ACTUALLY RISE A LITTLE BIT AS ANOTHER UPPER LOW DEVELOPS OFF THE
PACIFIC NORTHWEST. SO...WILL EXPECT TUESDAY TO BE ANOTHER CLEAR DAY
WITH EVEN SLIGHTLY WARMER TEMPS.

FOR WEDNESDAY/THURSDAY...MODELS REALLY DIVERGE WITH THE HANDLING OF
THE UPPER LOW...PRODUCING A RATHER LOW FORECAST CONFIDENCE. ON
WEDNESDAY...THE GFS KEEPS THE UPPER LOW OFF THE PAC NW COAST WHILE
THE ECMWF MOVES IT SLIGHTLY EASTWARD...AND THE CANADIAN IS EVEN A
BIT MORE EASTWARD. EITHER WAY...THIS PATTERN FOR WEDNESDAY SHOULD
RESULT IN SLIGHTLY COOLER TEMPS WITH H5 HEIGHT FALLS AND AN
INCREASED MARINE LAYER PRESENCE. ON THURSDAY...THE GFS MOVES THE
LOW SOUTHWARD...THE ECMWF/CANADIAN MOVE THE LOW NORTHEASTWARD. WITH
THESE SOLUTIONS...THE GFS WOULD BE COOLER AND THE ECMWF/CANADIAN
WOULD BE A LITTLE WARMER FOR THURSDAY. GIVEN THE FORECAST
UNCERTAINTY FOR THURSDAY...WILL GO WITH A PERSISTENCE FORECAST...AND
HOPE FOR BETTER MODEL CLARITY.

&&

.AVIATION...27/1130Z.
EXCEPT FOR SOME PATCHY MVFR VSBYS IN LIGHT FOG ON THE CENTRAL COAST
EARLY THIS MORNING AND IN BLOWING DUST IN THE ANTELOPE VALLEY THIS
AFTERNOON...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. GUSTY
WEST TO NORTHWEST WINDS WILL BE WDSPRD ACROSS THE REGION THIS
AFTERNOON AND EVENING. THERE WILL LIKELY BE SOME LLWS AND UDDFS NEAR
KSBA THIS EVENING...AND POSSIBLY SOME OCNL LLWS NEAR KVNY AND KBUR.

KLAX...HIGH CONFIDENCE IN CAVU TAF. THERE IS A 20 PERCENT CHANCE OF
LLWS BETWEEN 04Z AND 12Z TONIGHT.

KBUR...HIGH CONFIDENCE IN CAVU TAF. THERE IS A 20 PERCENT CHANCE OF
LLWS THROUGH THE PERIOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD/THOMPSON
AVIATION...BRUNO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 27, 6:00 AM PDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI MAY 27 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-281300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE DAY.
THE STRONGEST WINDS WILL OCCUR THROUGH THE LOCAL MOUNTAINS AS WELL
AS THE ANTELOPE VALLEY. IN FACT...THE GUSTY WINDS MAY PRODUCE AREAS
OF BLOWING DUST AND SAND ACROSS THE DESERTS. OTHER AREAS EXPECTED TO
EXPERIENCE GUSTY NORTHWEST WINDS INCLUDE THE CENTRAL COAST AND THE
VALLEYS OF LOS ANGELES COUNTY.

ACROSS THE COASTAL WATERS...GALE FORCE WINDS WILL CONTINUE THROUGH
THE PERIOD. STEEP SHORT PERIOD SEAS WILL ALSO HELP TO GENERATE
DANGEROUS RIP CURRENTS NEAR SHORE.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH
SATURDAY...AND COULD EXTEND INTO SUNDAY. THE STRONGEST WINDS WILL
OCCUR THROUGH THE LOCAL MOUNTAINS AS WELL AS THE ANTELOPE VALLEY. IN
FACT...THE GUSTY WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND
ACROSS THE DESERTS. OTHER AREAS EXPECTED TO EXPERIENCE GUSTY
NORTHWEST WINDS INCLUDE THE CENTRAL COAST AND THE VALLEYS OF LOS
ANGELES COUNTY.

ACROSS THE COASTAL WATERS...GALE FORCE WINDS WILL CONTINUE THROUGH
THE PERIOD...WITH STEEP SHORT PERIOD SEAS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:26 PM PDTGale WatchLOX7 hr

Nearby

Coastal Flood Statements in California, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.